MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number B73281-01
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Blood Loss (2597); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample was not returned.No sample or photos were received regarding this issue.The device history record (dhr) was reviewed and no issues were noted.The certificate of conformance was reviewed for this component and component was deemed conforming by the supplier.The supplier has been notified of the issue and is investigating.All available information has been placed on file in the quality management for appropriate tracking, trending, and follow-up.(b)(4).
 
Event or Problem Description
The customer reported that during pre-cardiopulmonary bypass (cpb) procedure, the fibers within the hemoconcentrator were ruptured.This was noted during blood priming of the circuit and it resulted in approximately 10 milliliters (ml) of blood loss.The hemoconcentrator was changed out which caused a delay but it did not affect initiation of cpb procedure.The surgical procedure was completed successfully with no adverse consequences to the patient.
 
Additional Manufacturer Narrative
This follow-up is submitted to the fda in accord with applicable regulations - and as indicated by terumo cardiovascular systems corporation in the initial report submitted march 27, 2020.H6: results - 3221 no findings available.H6: conclusions - 4315 cause not established.The complaint was confirmed per photographs provided by the customer.The sample photos showed two hemoconcentrators with residual blood.These photos indicated that there was fiber leak.Additionally, the photographs did not show any evidence of damage to the exterior of either hemoconcentrator.This new information learned, indicated that two hemoconcentrators failed during the same surgery.No additional blood loss was indicated.The supplier performed a dhr review of the lots associated with this complaint and they found no issues.Since no samples were received, the supplier could not perform an evaluation and therefore could not establish a root cause.All available information has been placed on file in quality management for appropriate tracking, trending and follow-up.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
28 howe street
ashland MA 01721
MDR Report Key9888954
Report Number1212122-2020-00001
Device Sequence Number14129837
Product Code OEZ
UDI-Device Identifier50699753481423
UDI-Public(01)50699753481423
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberB73281-01
Device Lot NumberX46912690
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/03/2020
Supplement Date Received by Manufacturer04/13/2020
Initial Report FDA Received Date03/27/2020
Supplement Report FDA Received Date05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1